Alert archive / Iowa / Heat Advisories in 2012

Heat Advisory 1, NWS La Crosse, WI

June 26, 20127 counties in Minnesota; 8 counties in Iowa; Buffalo County, La Crosse County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this heat advisory at Jun 26, 2012, 3:08 PM CDT for 7 counties in Minnesota; 8 counties in Iowa; Buffalo County, La Crosse County, Trempealeau County, Wisconsin. It took effect at Jun 27, 2012, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 3:08 PM CDT (20:08 UTC)
In effect from
Jun 27, 2012, 1:00 PM CDT
Expired
Jun 27, 2012, 8:00 PM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 71 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS73 KARX 262008
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT TUE JUN 26 2012

...VERY HOT AND HUMID WEDNESDAY...

.THE COMBINATION OF HOT TEMPERATURES AND HUMID CONDITIONS WILL
LEAD TO HEAT INDICES BETWEEN 100 AND 105 WEDNESDAY AFTERNOON AND
EVENING. THIS WILL INCREASE THE RISK OF HEAT RELATED HEALTH
ISSUES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
270415-
/O.NEW.KARX.HT.Y.0001.120627T1800Z-120628T0100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE
308 PM CDT TUE JUN 26 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. 

* HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH HIGH
  HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES.

* THESE CONDITIONS COULD LEAD TO HEAT RELATED ILLNESS OR FATIGUE.
  IF OUTDOORS WEDNESDAY AFTERNOON AND EVENING...USE CAUTION AND
  TAKE FREQUENT BREAKS. STAY HYDRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

ZT

WEATHER.GOV/LACROSSE
5 follow-up statements
982 
WWUS73 KARX 270219
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
919 PM CDT TUE JUN 26 2012

...VERY HOT AND HUMID WEDNESDAY...

.THE COMBINATION OF HOT TEMPERATURES AND HUMID CONDITIONS WILL
LEAD TO HEAT INDICES BETWEEN 100 AND 105 WEDNESDAY AFTERNOON AND
EVENING. THIS WILL INCREASE THE RISK OF HEAT RELATED HEALTH
ISSUES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
271030-
/O.CON.KARX.HT.Y.0001.120627T1800Z-120628T0100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE
919 PM CDT TUE JUN 26 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
WEDNESDAY...

* HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH HIGH 
  HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. 

* THESE CONDITIONS COULD LEAD TO HEAT RELATED ILLNESS OR 
  FATIGUE. IF OUTDOORS WEDNESDAY AFTERNOON AND EVENING...USE 
  CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
371 
WWUS73 KARX 270824
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
324 AM CDT WED JUN 27 2012

...DANGEROUS HEAT AND HUMIDITY TODAY...

.THE COMBINATION OF HOT TEMPERATURES AND HUMID CONDITIONS WILL
LEAD TO DANGEROUS HEAT INDICES BETWEEN 100 AND 105 THIS AFTERNOON
AND EVENING. THESE CONDITIONS WILL INCREASE THE RISK OF HEAT
RELATED HEALTH ISSUES...PARTICULARLY TO ANYONE THAT HAS TO SPEND
AN EXCESSIVE AMOUNT OF TIME OUTSIDE THIS AFTERNOON AND EVENING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
271630-
/O.CON.KARX.HT.Y.0001.120627T1800Z-120628T0100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE
324 AM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH HIGH 
  HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. 

* THESE CONDITIONS COULD LEAD TO HEAT RELATED ILLNESS OR FATIGUE.
  IF OUTDOORS THIS AFTERNOON AND EVENING...USE CAUTION AND TAKE
  FREQUENT BREAKS. STAY HYDRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

HALBACH

WEATHER.GOV/LACROSSE
782 
WWUS73 KARX 271515
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1015 AM CDT WED JUN 27 2012

...VERY HOT AND HUMID INTO THIS EVENING...

.HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THIS AFTERNOON AND
EVENING. HIGH TEMPERATURES IN THE MID 90S TO NEAR 100 DEGREES COMBINED
WITH THE HUMIDITY WILL LEAD TO PERIODS OF OPPRESSIVE CONDITIONS.
THESE VERY HOT AND HUMID CONDITIONS INCREASE THE RISK OF HEAT
RELATED HEALTH ISSUES...ESPECIALLY TO ANYONE SPENDING AN EXCESSIVE
AMOUNT OF TIME OUTSIDE THIS AFTERNOON AND EVENING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
272315-
/O.CON.KARX.HT.Y.0001.120627T1800Z-120628T0100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE
1015 AM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH HIGH 
  HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. 

* THESE CONDITIONS COULD LEAD TO HEAT RELATED ILLNESS OR FATIGUE.
  IF PLANNING TO BE OUTDOORS...USE CAUTION AND TAKE FREQUENT BREAKS.
  STAY HYDRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

ZT

WEATHER.GOV/LACROSSE
114 
WWUS73 KARX 272045
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT WED JUN 27 2012

...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...

.HEAT INDICES WILL REMAIN AROUND 100 DEGREES INTO THE EARLY
EVENING HOURS. CONDITIONS WILL IMPROVE THIS EVENING AS
TEMPERATURES COOL. THESE HOT AND HUMID CONDITIONS MAY CREATE
OPPRESSIVE CONDITIONS AT TIMES AND INCREASE THE RISK OF HEAT
RELATIVE HEALTH ISSUES...ESPECIALLY FOR THOSE SPENDING EXTENDED
PERIODS OF TIME OUTDOORS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
280100-
/O.CON.KARX.HT.Y.0001.000000T0000Z-120628T0100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE
345 PM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDICES WILL REMAIN AROUND 100 DEGREES THROUGH EARLY
  EVENING DUE TO TEMPERATURES IN THE LOWER TO MIDDLE 90S COMBINED
  WITH HIGH HUMIDITY.

* THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE FOR
  SOME PEOPLE. IF PLANNING TO BE OUTDOORS THIS EVENING...USE CAUTION
  AND TAKE FREQUENT BREAKS. STAY HYDRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

ZT

WEATHER.GOV/LACROSSE
322 
WWUS73 KARX 280050
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
750 PM CDT WED JUN 27 2012

...ANOTHER HOT DAY THURSDAY...

.HEAT AND HUMIDITY WILL CREATE OPPRESSIVE CONDITIONS FOR PORTIONS
OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON THURSDAY...WITH HEAT
INDICES TOPPING OUT FROM 100 TO 105 DURING THE AFTERNOON. THERE
WILL BE A RISK FOR HEAT RELATED ILLNESSES...ESPECIALLY FOR THE
VERY YOUNG...ELDERLY...AND FOR THOSE SPENDING EXTENDED PERIODS
OUTDOORS.

IAZ029-030-280900-
/O.EXP.KARX.HT.Y.0001.000000T0000Z-120628T0100Z/
/O.NEW.KARX.HT.Y.0002.120628T1700Z-120629T0000Z/
FAYETTE-CLAYTON-
INCLUDING THE CITY OF...OELWEIN
750 PM CDT WED JUN 27 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY. 

* HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THURSDAY
  AFTERNOON. 

* THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE FOR
  SOME PEOPLE. IF PLANNING TO BE OUTDOORS THURSDAY...USE CAUTION
  AND TAKE FREQUENT BREAKS. STAY HYDRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ032-033-041-280200-
/O.EXP.KARX.HT.Y.0001.000000T0000Z-120628T0100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA-
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...ROCHESTER...WINONA...AUSTIN...LA CROSSE
750 PM CDT WED JUN 27 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

CONDITIONS ARE IMPROVING THIS EVENING AS TEMPERATURES COOL.
THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM.

$$

WIZ054-055-061-280900-
/O.NEW.KARX.HT.Y.0002.120628T1700Z-120629T0000Z/
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
750 PM CDT WED JUN 27 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY. 

* HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THURSDAY
  AFTERNOON. 

* THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE FOR
  SOME PEOPLE. IF PLANNING TO BE OUTDOORS THURSDAY...USE CAUTION
  AND TAKE FREQUENT BREAKS. STAY HYDRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

RIECK

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this heat advisory went out at Jun 26, 12:14 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 26, 12:14 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 PM CDT TUE JUN 26 2012

.SHORT TERM...TODAY THROUGH THURSDAY
300 AM CDT TUE JUN 26 2012

MAIN FORECAST CONCERNS REMAIN ON SUMMER WARMTH WEDNESDAY INTO
THURSDAY...ALONG WITH SLIGHT CHANCES FOR THUNDERSTORMS ON
THURSDAY.

LATEST WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL RIDGE STRETCHING
FROM THE SOUTHERN/CENTRAL PLAINS NORTH THROUGH THE DAKOTAS INTO
MANITOBA. THUNDERSTORMS WERE ONGOING OVER NORTH CENTRAL SOUTH
DAKOTA...WITH ABUNDANT MID AND HIGH LEVEL CLOUDS BLOWING OFF OF
THESE STORMS MOVING EAST TOWARD THE UPPER MISSISSIPPI RIVER
VALLEY.

THE MAIN FOCUS ON THE FORECAST FOR TODAY WILL BE ON CLOUD
COVER...REMNANTS OF THE EVENING/OVERNIGHT THUNDERSTORM OVER SOUTH
DAKOTA. THE UPPER LEVEL RIDGE WILL EDGE EAST INTO THE UPPER
MISSISSIPPI RIVER VALLEY TODAY. THE CLOUDS WILL BE PUSHING INTO THIS
RIDGE SO WOULD EXPECT TO SEE SOME THINNING AS THEY MOVE EASTWARD.
THINKING A BROKEN TO SCATTERED DECK WILL MAKE IT INTO THE FORECAST
AREA TODAY SO WILL BE INCREASING CLOUD COVER. SURFACE HIGH
PRESSURE...CENTERED OVER NORTHEAST WISCONSIN...WILL DRIFT SOUTH
TODAY AS A SURFACE TROUGH MOVES INTO THE CENTRAL DAKOTAS. THE
PRESSURE GRADIENT WILL GRADUALLY TIGHTEN ACROSS THE FORECAST AREA
TODAY WITH WINDS SWITCHING TO THE SOUTH/SOUTHEAST. BY THIS
AFTERNOON...PLAN ON WIND SPEEDS OF 10 TO 20 MPH ACROSS THE OPEN
AREAS OF SOUTHEAST MINNESOTA INTO NORTHEAST IOWA. WINDS SPEEDS OF 8
TO 13 MPH CAN BE EXPECTED ACROSS MUCH OF WESTERN THROUGH CENTRAL
WISCONSIN...WHERE THE GRADIENT WILL REMAIN SOMEWHAT SLACK THROUGH
EARLY AFTERNOON. LOOK FOR HIGH TEMPERATURES TODAY TO RANGE FROM THE
UPPER 70S ACROSS NORTH CENTRAL WISCONSIN TO THE LOWER 80S OVER
NORTHEAST IOWA.

UPPER LEVEL RIDGE AXIS WILL SLIDE OVER THE FORECAST AREA TONIGHT
WITH WARM SOUTHERLY FLOW IN PLACE ACROSS THE REGION. IT WILL BE A
BREEZY NIGHT WEST OF THE MISSISSIPPI RIVER...WITH SOUTH WINDS IN
THE 10 TO 17 MPH RANGE. THIS SHOULD HELP HOLD TEMPERATURES UP
THROUGH THE OVERNIGHT HOURS. PLAN ON LOW TEMPERATURES RANGING FROM
THE UPPER 60S OVER PORTIONS OF SOUTHEAST MINNESOTA INTO NORTHEAST
IOWA...TO THE UPPER 50S ACROSS NORTH CENTRAL WISCONSIN.

WEDNESDAY IS SHAPING UP TO BE A HOT DAY AND EVEN SOMEWHAT MUGGY
ACROSS PORTIONS OF SOUTHEAST MINNESOTA INTO NORTHEAST IOWA. THE
SURFACE TROUGH IS EXPECTED TO PUSH INTO WESTERN MINNESOTA BY
WEDNESDAY AFTERNOON WITH DEW POINTS INCREASING ACROSS NORTH CENTRAL
IOWA THROUGH CENTRAL/EASTERN MINNESOTA...AIDED BY EVAPOTRANSPIRATION
OVER CENTRAL MINNESOTA. SHOULD SEE THIS PLUME OF HIGHER DEW POINTS
EDGE INTO LOCATIONS WEST OF THE MISSISSIPPI RIVER LEADING TO HEAT
INDEX CONCERNS. HEAT INDEX VALUES ALONG AND WEST OF THE
MISSISSIPPI WILL LIKELY CLIMB INTO THE 100-105 DEGREE RANGE
WEDNESDAY AFTERNOON. 850 MB TEMPERATURE STANDARDIZED ANOMALIES OFF
OF THE ECMWF CONTINUE TO INDICATE VALUES OF PLUS 2 TO PLUS 2.5
ACROSS MUCH OF SOUTHWEST WISCONSIN...SOUTHEAST MINNESOTA...INTO
NORTHEAST IOWA. THEN NAM AND GEFS AGREE WITH THESE VALUES.
PRECIPITABLE WATER ANOMALIES ARE HOVERING AROUND PLUS 1 THROUGH
THE DAY ON WEDNESDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED. PLAN
ON HIGHS RANGING FROM THE UPPER 80S TO AROUND 90 ACROSS NORTH
CENTRAL WISCONSIN TO THE UPPER 90S OVER NORTHEAST IOWA.

A COLD FRONT WILL SLOWLY SLIDE SOUTH ACROSS THE FORECAST AREA ON
TUESDAY. MEANWHILE A WEAK SHORTWAVE TROUGH IS EXPECTED TO MOVE
ACROSS THE AREA...MAINLY DURING THE AFTERNOON HOURS. FORECAST
SOUNDINGS SHOW A STRONG CAP IN PLACE ACROSS THE AREA.
HOWEVER...THERE APPEARS TO BE ELEVATED CAPE. LIFTING FROM 625 MB
YIELDS AROUND 300 J/KG CAPE. COULD SEE SOME HIGH BASED THUNDERSTORMS
DEVELOP AS THE WAVE MOVES THROUGH. THERE IS THE POSSIBILITY THAT
SOME OF THE STORMS MAY ONLY PRODUCE A LIGHT SPRINKLE OR COULD EVEN
BE DRY WITH SUCH A DRY SUB CLOUD LAYER OVER THE AREA. PLAN ON HIGH
TEMPERATURES RANGING FROM THE MID 80S ACROSS NORTHERN
WISCONSIN...WHERE THE FRONT WILL MOVE THROUGH EARLIER IN THE
DAY...TO THE MID 90S ACROSS PORTIONS OF NORTHEAST IOWA INTO FAR
SOUTHWEST WISCONSIN. WILL HAVE TO KEEP A CLOSE WATCH ON HEAT INDEX
VALUES AHEAD OF THE FRONT. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL SHIFT TO ALONG AND SOUTH OF INTERSTATE 90 THURSDAY NIGHT AS
THE FRONT CONTINUES TO DRIFT SOUTH. THE RIDGE AXIS WILL SHIFT
SOUTHEAST OF THE REGION AND FLATTEN THURSDAY NIGHT...SETTING THE
STAGE FOR SLIGHTLY COOLER TEMPERATURES ON FRIDAY.

.LONG TERM...FRIDAY THROUGH MONDAY
300 AM CDT TUE JUN 26 2012

26.00 MEDIUM RANGE MODELS SHOW WARM AIR REMAINING IN PLACE ACROSS
MUCH OF THE FORECAST AREA IN THE WAKE OF THE FRONT. 850 MB
TEMPERATURES ONLY COOL TO AROUND 22 C. THE BOUNDARY IS EXPECTED TO
STALL OVER CENTRAL IOWA THROUGH CENTRAL ILLINOIS. WEAK EMBEDDED
SHORTWAVES WILL MOVE ACROSS THE AREA LATE FRIDAY NIGHT THROUGH
SUNDAY BRINGING LOW CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE
REGION. PLAN ON HIGHS THIS WEEKEND RANGING FROM THE MID 80S ACROSS
NORTHERN WISCONSIN TO THE UPPER 80S TO LOWER 90S ACROSS PORTIONS OF
NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. ANOTHER RIDGE LOOKS TO
BUILD ACROSS THE CENTRAL CONUS ON SUNDAY. THE RIDGE IS EXPECTED TO
EDGE EAST TOWARD THE UPPER MISSISSIPPI RIVER VALLEY ON MONDAY WITH
TEMPERATURES WARMING ACROSS THE FORECAST AREA. PLAN ON HIGHS ON
MONDAY IN THE UPPER 80S TO LOWER 90S.

&&

.AVIATION...THROUGH 18Z WEDNESDAY
1214 PM CDT TUE JUN 26 2012

VFR CONDITIONS EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE
CURRENTLY CENTERED OVER SOUTHERN LAKE MICHIGAN DRIFTS SOUTHEAST.
SOUTHERLY WINDS WILL GUST TO AROUND 20 KTS THIS AFTERNOON AND
BROKEN 15 KFT DECK WILL SPILL OVER THE AREA THANKS TO REMNANT
OVERNIGHT CONVECTION. STRONG 850 MB JET POSITIONS ITSELF ACROSS THE
AREA BY 12Z WEDNESDAY AND THIS INTRODUCES SOME CONCERN FOR LLWS
OVERNIGHT. MOST OF THE GUIDANCE KEEPS SURFACE WINDS SUFFICIENTLY
ELEVATED / 10 TO 15 KTS / TO REMAIN BELOW CRITERIA BUT WILL NEED
TO MONITOR CLOSELY IN LATER FORECASTS. BREEZY SOUTHERLY WINDS
WILL PERSIST WEDNESDAY...WITH HIGH LEVEL CIRRUS OCCASIONALLY
MOVING OVER TAF SITES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
300 AM CDT TUE JUN 26 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...WETENKAMP
LONG TERM....WETENKAMP
AVIATION.....ZT
Hazardous weather outlook, Jun 26, 4:30 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
430 AM CDT TUE JUN 26 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-271200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
430 AM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY INTO TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES WEDNESDAY AFTERNOON LOOK TO CLIMB INTO THE 90 TO 105
RANGE...WITH THE HIGHEST VALUES ALONG AND WEST OF THE MISSISSIPPI
RIVER. HEAT INDICES THURSDAY AFTERNOON WILL CLIMB INTO THE 90 TO
100 RANGE...WITH THE HIGHER VALUES MAINLY ALONG AND SOUTH OF
INTERSTATE 90.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION THURSDAY
INTO THURSDAY NIGHT WITH A FEW OF THESE STORMS POSSIBLY BECOMING
SEVERE IN THE AFTERNOON AND EARLY EVENING HOURS.  THE BEST
CHANCES FOR THESE POSSIBLE SEVERE STORMS IS ACROSS NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN WHERE LARGE HAIL AND GUSTY WINDS
WOULD BE THE MAIN HAZARD.

THERE ALSO IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT INTO
SUNDAY THOUGH IT IS TOO EARLY TO DISCERN IF ANY OF THESE STORMS MAY
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

Nearby

Heat Advisories in Iowa, 2012Heat Advisories in Minnesota, 2012Heat Advisories in Wisconsin, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.